Alert archive / Indiana / Wind Advisories in 2022
Wind Advisory 5, NWS Northern Indiana
NWS Northern Indiana issued this wind advisory at Mar 30, 2022, 3:52 AM EDT for 15 counties in Indiana; 8 counties in Ohio; Branch County, Hillsdale County, Michigan. It took effect at Mar 30, 2022, 12:00 PM EDT. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2022, 3:52 AM EDT (07:52 UTC)
- In effect from
- Mar 30, 2022, 12:00 PM EDT
- Expired
- Mar 31, 2022, 11:00 AM EDT
- In force
- 23 hr
- Issued by
- NWS Northern Indiana
All 25 counties
Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Miami County, IN, Pulaski County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Branch County, MI, Hillsdale County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH
The radar
The Northern Indiana radar (KIWX), 56 km from the middle of the area, began a volume at 07:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3068 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
429 WWUS73 KIWX 300752 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 352 AM EDT Wed Mar 30 2022 INZ013-015-020-022>027-032>034-OHZ024-025-301600- /O.NEW.KIWX.WI.Y.0005.220330T1600Z-220331T0300Z/ Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Adams-Grant-Blackford-Jay-Van Wert-Allen OH- Including the cities of Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Van Wert, Ohio City, Lima, and Spencerville 352 AM EDT Wed Mar 30 2022 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From noon today to 11 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
307 WWUS73 KIWX 301554 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1154 AM EDT Wed Mar 30 2022 INZ013-015-020-022>027-032>034-OHZ024-025-310000- /O.CON.KIWX.WI.Y.0005.220330T1600Z-220331T0300Z/ Pulaski-Fulton IN-White-Cass IN-Miami-Wabash-Huntington-Wells- Adams-Grant-Blackford-Jay-Van Wert-Allen OH- Including the cities of Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, North Manchester, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Van Wert, Ohio City, Lima, and Spencerville 1154 AM EDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From noon today to 11 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
525 WWUS73 KIWX 301911 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 311 PM EDT Wed Mar 30 2022 INZ007-009-018-MIZ080-081-OHZ001-002-004-005-015-016-310315- /O.EXB.KIWX.WI.Y.0005.220331T0300Z-220331T1200Z/ Steuben-De Kalb-Allen IN-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam- Including the cities of Angola, Fremont, Auburn, Garrett, Fort Wayne, New Haven, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, and Pandora 311 PM EDT Wed Mar 30 2022 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph veering southwest late tonight with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...From 11 PM this evening to 8 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ025>027-032>034-OHZ024-025-310315- /O.EXT.KIWX.WI.Y.0005.000000T0000Z-220331T1200Z/ Huntington-Wells-Adams-Grant-Blackford-Jay-Van Wert-Allen OH- Including the cities of Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Van Wert, Ohio City, Lima, and Spencerville 311 PM EDT Wed Mar 30 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph veering southwest late tonight with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...Until 8 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ013-015-020-022>024-310300- /O.CON.KIWX.WI.Y.0005.000000T0000Z-220331T0300Z/ Pulaski-Fulton IN-White-Cass IN-Miami-Wabash- Including the cities of Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, and North Manchester 311 PM EDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana and northwest Ohio. * WHEN...From noon today to 11 PM EDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
880 WWUS73 KIWX 310115 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 915 PM EDT Wed Mar 30 2022 INZ013-015-020-022>024-310215- /O.CAN.KIWX.WI.Y.0005.000000T0000Z-220331T0300Z/ Pulaski-Fulton IN-White-Cass IN-Miami-Wabash- Including the cities of Winamac, Francesville, Medaryville, Rochester, Akron, Monticello, Monon, Brookston, Logansport, Royal Center, Peru, Grissom AFB, Mexico, Wabash, and North Manchester 915 PM EDT Wed Mar 30 2022 ...WIND ADVISORY IS CANCELLED... Wind gusts are expected to remain below advisory criteria for the remainder of the evening. The wind advisory has been cancelled. $$ INZ007-009-018-MIZ080-081-OHZ001-002-004-005-015-016-310915- /O.CON.KIWX.WI.Y.0005.220331T0300Z-220331T1200Z/ Steuben-De Kalb-Allen IN-Branch-Hillsdale-Williams-Fulton OH- Defiance-Henry-Paulding-Putnam- Including the cities of Angola, Fremont, Auburn, Garrett, Fort Wayne, New Haven, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Montpelier, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, Payne, Ottawa, Leipsic, Columbus Grove, Continental, and Pandora 915 PM EDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...Until 8 AM EDT Thursday. The time period of strongest wind gusts and greatest potential to reach 45 mph gusts is approximately from midnight to 5 AM EDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ025>027-032>034-OHZ024-025-310915- /O.CON.KIWX.WI.Y.0005.000000T0000Z-220331T1200Z/ Huntington-Wells-Adams-Grant-Blackford-Jay-Van Wert-Allen OH- Including the cities of Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Portland, Dunkirk, Van Wert, Ohio City, Lima, and Spencerville 915 PM EDT Wed Mar 30 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph. * WHERE...In Indiana, Adams, Wells, Huntington, Jay, Grant and Blackford Counties. In Ohio, Allen OH and Van Wert Counties. * WHEN...Until 8 AM EDT Thursday. The time period of strongest wind gusts and greatest potential to reach 45 mph gusts is approximately from midnight to 5 AM EDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
950 WWUS73 KIWX 310412 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1212 AM EDT Thu Mar 31 2022 INZ007-009-018-025>027-032-033-MIZ080-081-OHZ001-002-004-005-015- 311200- /O.CON.KIWX.WI.Y.0005.000000T0000Z-220331T1200Z/ Steuben-De Kalb-Allen IN-Huntington-Wells-Adams-Grant-Blackford- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Including the cities of Angola, Fremont, Auburn, Garrett, Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, and Payne 1212 AM EDT Thu Mar 31 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...Until 8 AM EDT Thursday. The time period of strongest wind gusts and greatest potential to reach 45 mph gusts is approximately from midnight to 5 AM EDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ034-OHZ016-024-025-311200- /O.CON.KIWX.WI.Y.0005.000000T0000Z-220331T1200Z/ Jay-Putnam-Van Wert-Allen OH- Including the cities of Portland, Dunkirk, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 1212 AM EDT Thu Mar 31 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...South winds 15 to 30 mph with gusts up to 45 mph. Isolated gusts of 55 to 60 mph possible. * WHERE...In Indiana, Adams, Wells, Huntington, Jay, Grant and Blackford Counties. In Ohio, Allen OH and Van Wert Counties. * WHEN...Until 8 AM EDT Thursday. The greatest gust potential exists from midnight to 6 am EDT. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
748 WWUS73 KIWX 310755 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 355 AM EDT Thu Mar 31 2022 INZ007-009-018-025>027-032-033-MIZ080-081-OHZ001-002-004-005-015- 311200- /O.CON.KIWX.WI.Y.0005.000000T0000Z-220331T1200Z/ Steuben-De Kalb-Allen IN-Huntington-Wells-Adams-Grant-Blackford- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Including the cities of Angola, Fremont, Auburn, Garrett, Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, and Payne 355 AM EDT Thu Mar 31 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...Until 8 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ034-OHZ016-024-025-311200- /O.CON.KIWX.WI.Y.0005.000000T0000Z-220331T1200Z/ Jay-Putnam-Van Wert-Allen OH- Including the cities of Portland, Dunkirk, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 355 AM EDT Thu Mar 31 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Southwest winds 15 to 30 mph with gusts up to 45 mph. * WHERE...In Indiana, Adams, Wells, Huntington, Jay, Grant and Blackford Counties. In Ohio, Allen OH and Van Wert Counties. * WHEN...Until 8 AM EDT Thursday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
411 WWUS73 KIWX 311153 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 753 AM EDT Thu Mar 31 2022 INZ007-009-018-025>027-032-033-MIZ080-081-OHZ001-002-004-005-015- 311500- /O.EXT.KIWX.WI.Y.0005.000000T0000Z-220331T1500Z/ Steuben-De Kalb-Allen IN-Huntington-Wells-Adams-Grant-Blackford- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Including the cities of Angola, Fremont, Auburn, Garrett, Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, and Payne 753 AM EDT Thu Mar 31 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Southwest winds around 25 mph with gusts up to 45 mph. * WHERE...Portions of northern Indiana, southwest Michigan and northwest Ohio. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ INZ034-OHZ016-024-025-311500- /O.EXT.KIWX.WI.Y.0005.000000T0000Z-220331T1500Z/ Jay-Putnam-Van Wert-Allen OH- Including the cities of Portland, Dunkirk, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 753 AM EDT Thu Mar 31 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Southwest winds around 25 mph with gusts up to 45 mph. * WHERE...In Ohio, Allen OH, Van Wert and Putnam Counties. In Indiana, Jay County. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
986 WWUS73 KIWX 311447 NPWIWX URGENT - WEATHER MESSAGE National Weather Service Northern Indiana 1047 AM EDT Thu Mar 31 2022 INZ007-009-018-025>027-032-033-MIZ080-081-OHZ001-002-004-005-015- 311600- /O.EXP.KIWX.WI.Y.0005.000000T0000Z-220331T1500Z/ Steuben-De Kalb-Allen IN-Huntington-Wells-Adams-Grant-Blackford- Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding- Including the cities of Angola, Fremont, Auburn, Garrett, Fort Wayne, New Haven, Huntington, Roanoke, Bluffton, Ossian, Decatur, Berne, Marion, Gas City, Upland, Hartford City, Montpelier, Coldwater, Bronson, Hillsdale, Jonesville, Litchfield, Bryan, Edgerton, Wauseon, Archbold, Swanton, Delta, Defiance, Sherwood, Hicksville, Napoleon, Deshler, Liberty Center, Paulding, Antwerp, and Payne 1047 AM EDT Thu Mar 31 2022 ...WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... Wind speeds will continue to diminish through the rest of today. $$ INZ034-OHZ016-024-025-311600- /O.EXP.KIWX.WI.Y.0005.000000T0000Z-220331T1500Z/ Jay-Putnam-Van Wert-Allen OH- Including the cities of Portland, Dunkirk, Ottawa, Leipsic, Columbus Grove, Continental, Pandora, Van Wert, Ohio City, Lima, Spencerville, and Bluffton 1047 AM EDT Thu Mar 31 2022 ...WIND ADVISORY WILL EXPIRE AT 11 AM EDT THIS MORNING... Wind speeds will continue to diminish through the rest of today. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:34 AM EDT, 1 hour 18 minutes earlier.
Area forecast discussion, Mar 30, 2:34 AM EDT, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 234 AM EDT Wed Mar 30 2022 .SYNOPSIS... Issued at 216 AM EDT Wed Mar 30 2022 Rain moves in tonight and may begin briefly as a wintry mix across south central Michigan into extreme northwest Ohio before quickly changing to rain. With gusty winds 35 mph to 45 mph possible Wednesday, temperatures will be able to warm well into the 60s, and low 70s are possible south of US-6. Another chance for showers with the potential for thunderstorms returns Wednesday evening into Wednesday night. && .UPDATE... Issued at 930 PM EDT Tue Mar 29 2022 Some mainly elevated mid level moisture return continues to overspread the southern Great Lakes region this evening. Subcloud layer remains quite dry with an indication of this from 00Z Detroit, MI RAOB. Deeper moisture gradient is currently sprawled from central Wisconsin southeastward into southwest Ohio. A strengthening low level jet this evening will allow this low level theta-e gradient to lift northward leading to better chances of precipitation late evening and overnight across northern/eastern portions of the forecast area where this advective forcing will be most pronounced. Precip-type forecast still a bit uncertain due to initially dry low levels (evaporative cooling) and northward advection of warm layer aloft. It still appears though any notable wintry mix precip will be confined to extreme NE Indiana/south central Lower Michigan where near sfc cold air may hang on the longest (also aided by evaporative cooling). Some brief sleet/freezing rain is possible, although little to no impacts are anticipated at this time given likely marginal nature to near sfc wet bulb temps even across northeast locations. A plume of steeper mid level lapse rates will also overspread the local area overnight, but confidence remains low on isolated thunder as these steeper mid level lapse rates will be positioned on southern periphery of better advective forcing across the north. Previous forecast appears to have all these trends well in hand, and little change needed to forecast grids tonight. && .SHORT TERM...(This Evening through Wednesday) Issued at 305 PM EDT Tue Mar 29 2022 A warm front will provide low to mid level moisture to the area this afternoon into tonight, but the low levels of the atmosphere will take a while to saturate. As a result, anticipate even northeastern locales of the CWA to have only a short-lived time period of a wintry mix before a quick changeover to rain occurs. As such, the impacts generated from this setup are expected to be slim to none. Have a couple tenths of QPF across the area tonight with the warm front before dry air cuts off the precipitation chances during the day Wednesday. We'll need to wait until the pre-frontal trough and cold front come through to provide our next chance of showers mainly Wednesday afternoon and evening. Our best chance to see thunderstorms would be during this time, but models continue to advertise scant instability despite a thin line of low level lapse rates and decent shear. This likely spells a potential wind threat, though, with winds aloft getting mixed/forced down along the convective line. This boundary will also contain a threat of locally heavy rain as strong large scale ascent will pair with 1.25 to 1.5 inch PWATs along the line. With the drier air and mid level lapse rates moving through during the daytime, winds will still be able gust well into the 30s of mph with a few gusts possible over 40 mph. Models indicate a warm sector will establish itself across the area during the morning into the early afternoon hours before drying/cooling takes place during the afternoon. As such, may see a period of lower wind gusts during the afternoon/evening well ahead of the approaching boundary. Then a wave moves along the front potentially forcing a second round of stronger gusts east of I-69 after midnight and into the early morning hours Wednesday night. Will handle this with an HWO/AFD mention, but the possibility is still there for a wind advisory for this period. With the increased warmth from the warm front, a floor will be provided for the low temperatures tonight as they'll only fall into the 30s as opposed to the 20s last night. Then, highs will be able to rise well into the 60s for our Wednesday and many areas south of US-24 will likely see the low 70s. && .LONG TERM...(Wednesday Night through Tuesday) Issued at 305 PM EDT Tue Mar 29 2022 The low pressure center that provided the rain tonight and Wednesday will escape the area to our northeast, but will provide a parting blow at the area as an instability trough swings through and provides some light convective rain to the area. Temperatures will only stay steady or slowly fall through the 40s on Thursday as cooler air comes back in. Lapse rates also increase behind the trough allowing for another breezy day as gusts rise into the 30s of MPH. Temperatures fall back into the 30s Thursday night and there is a signal for lake enhancement during that time as a vigorous shortwave passes over the lake. As a result, will continue the mention of snow mixing in with rain. The issue this time around will be that the magnitude of the cold air is not as strong as the magnitude of the cold air from the late week into the weekend last week as it stays warmer than -10C at 850 mb and so this likely contributes to more of a mixing with rain scenario allowing less snow accumulation, which was only around an inch late last week/ last weekend. The low level moisture clears out Friday morning and winds begin to back around to the southwest helping to end the lake enhancement threat and providing an increasingly more sunny day. Our next chance for precipitation arrives Saturday afternoon with rain as its likely ptype. Depending on how long the low level moisture lasts, this could mix with snow before it departs the area late Saturday night, but it appears that the residence time of that mixture would be short-lived, therefore, providing only limited impacts. Another weakening system moves through early next week with a parting shot of light rain. Storm track begins to diverge after that of another approaching system for the Tuesday/Wednesday time frame. With this system riding through the Northern Planes and South Central Canada area, we won't have to worry about ptype issues until its back side, but could see some thunderstorms depending on its timing. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 216 AM EDT Wed Mar 30 2022 VFR to MVFR conditions are expected at the TAF sites. A few light showers around this morning, but dry air thanks to dewpoints initially in the teens and 20s. While temperatures and dewpoints will steadily rise through the period, expect any showers that manage to meet the airports shouldn't have any impact. Otherwise, ESE winds pick up dramatically, with gusts in the 25-35 knot range expected. It's possible we see up to 40-45 knot gusts at times, especially as we go into late afternoon and evening. Confidence isn't too high for that impacting KSBN, but did keep gusts at least at 35 knots for KFWA to hedge in the right direction. Rain and potentially thunderstorms move in overnight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 5 PM EDT Thursday for LMZ043-046. && UPDATE...Marsili SYNOPSIS...Murphy SHORT TERM...Roller LONG TERM...Roller AVIATION...MCD Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 29, 3:33 PM EDT, 12 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 333 PM EDT Tue Mar 29 2022 INZ003>009-012>018-020-022>027-032>034-MIZ077>080-OHZ004-005-015-016- 024-025-301945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Defiance-Henry-Paulding-Putnam-Van Wert- Allen OH- 333 PM EDT Tue Mar 29 2022 /233 PM CDT Tue Mar 29 2022/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. South winds will gust 35 to 45 mph on Wednesday. There is a slight chance of thunderstorms Wednesday evening into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ081-OHZ001-002-301945- Hillsdale-Williams-Fulton OH- 333 PM EDT Tue Mar 29 2022 This Hazardous Weather Outlook is for southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. A brief wintry mix of snow, sleet, and freezing rain is possible at the onset of precipitation tonight. Minimal impacts are expected as temperatures will quickly rise above freezing. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. South winds will gust 35 to 45 mph on Wednesday. There is a slight chance of thunderstorms Wednesday evening into Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-301945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 333 PM EDT Tue Mar 29 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Small Craft Advisory. Conditions will likely remain hazardous for small craft Wednesday night through Friday.
Nearby
Wind Advisories in Indiana, 2022Wind Advisories in Ohio, 2022Wind Advisories in Michigan, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.